How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick Your Own Question
Dr. Rick
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 10916
Experience:  Ophthalmology since 1994 with Retina sub-specialty interest
48069651
Type Your Eye Question Here...
Dr. Rick is online now
A new question is answered every 9 seconds

I have hep C and have noticed slight yellowing in my eyes.

This answer was rated:

I have hep C and have noticed slight yellowing in my eyes. Can you explain what it means. Mainly how bad is the hep C when it gets to that point. I don't feel bad just pain on my lower right side at night time.

Dr. Rick :

Hi. I'm Dr. Rick and I have two decades of ophthalmology experience. I'm online and happy to answer your question today. Thank you for requesting me.

Dr. Rick :

This is caused by the build up of bilirubin in your body. Bilirubin is normally removed by your liver and when your liver is having problems -- in your case from Hep C -- it can not get rid of this compound and it builds up in your body.

Dr. Rick :

About 70% of patients with hepatitis C who develop jandice, as you have, end up with chronic liver disease with a variable percentage of these patients requiring liver transplantation.

Dr. Rick :

So. To directly answer your question: This means your liver is pretty sick. If you are not already under the care of a liver specialist, you should be.

Dr. Rick :

Does this make sense to you?

Dr. Rick :

I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. You may also receive an email survey after our chat, if you don’t feel that I have earned a “10” rating in all areas, please let me know what I can do to meet your expectations.

Thanks in advance,

Dr. Rick MD FACS

Dr. Rick says:
3:20 PM
Hi. I'm Dr. Rick and I have two decades of ophthalmology experience. I'm online and happy to answer your question today. Thank you for requesting me.
3:23 PM
This is caused by the build up of bilirubin in your body. Bilirubin is normally removed by your liver and when your liver is having problems -- in your case from Hep C -- it can not get rid of this compound and it builds up in your body.
3:26 PM
About 70% of patients with hepatitis C who develop jaundice, as you have, end up with chronic liver disease with a variable percentage of these patients requiring liver transplantation.
3:27 PM
So. To directly answer your question: This means your liver is pretty sick. If you are not already under the care of a liver specialist, you should be.
3:27 PM
Does this make sense to you?
3:27 PM
I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. You may also receive an email survey after our chat, if you don’t feel that I have earned a “10” rating in all areas, please let me know what I can do to meet your expectations.

Thanks in advance,

Dr. Rick MD FACS
Dr. Rick and other Eye Specialists are ready to help you